MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 602
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 03/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "the lens had vaulted and turned sideways the next day after the lens was implanted.The lens was explanted on (b)(6)2023 during that time the surgeons noticed that a haptic was broken at the haptic lens junction.The lens was removed, and the patient is apakic.Next steps are for the surgeon to wait a period of time and try and implant another lens.It was stated that the doctor used the yamane technique and standard injector.No patient injuries were confirmed.".
 
Additional Manufacturer Narrative
The device is not being sent back thus a proper device analysis could not be completed nor the reported issue confirmed.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factor may have cause or contributed to the damaged haptic is but is not limited to: misplacement of the lens.This which may occur during ovd application, the cannula may catch the edge of the lens or haptic; thus, removing the lens off the "track" which is inside the cartridge.This may also cause the lens to fold improperly.The lens should fold in a "u" shape and if it does not this will cause the lens to not eject correctly and could even cause the lens to get damaged.At this time, without a proper device analysis, a definitive root cause cannot be determined however, there is no indication of a product quality issue with respect to manufacturing, design, or labeling of the lens.Risk assessment has been reviewed within the technical file for hydrophobic lens.Risk assessment identifies failed injection or damaged haptic to possibly be caused by poor handling during folding and inserting which may result in delay in surgery, use of replacement lens.This is controlled by the physician skill/training.This is considered as a reasonably foreseeable misuse which may result in extended surgery because of damage to the lens/injector and replacement is required.This is considered as a minor severity of damage that may cause temporary injury or disability which requires no additional surgical intervention.The likelihood of occurrence is estimated to be occasional the resulting risk is deemed acceptable.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key16710313
Report Number3010126268-2023-00049
Device Sequence Number7346661
Product Code HQL
UDI-Device Identifier00843045100904
UDI-Public(01)00843045100904(17)261031
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number602
Device Catalogue Number003500-0050-669
Device Lot Number3S211193
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Initial Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown